MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT5
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, the physician noted that optic had a pattern of dark pigmentation on it, there was no evidence of any pigment dispersion in the eye at the time.The iol was explanted, and the backup lens was placed without complication.Additional information has been requested and provided that there was no hospitalization.
 
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
In the initial mdr the test gram negative has been reported in d.10.Only half of the lens was returned taped inside the lens case base.The lens had been cut across the center.Viscoelastic and a small amount of blood were observed on the lens portion.A cracked area was also observed near the cut area.No dark pigment was observed on the returned lens portion.The lens was swabbed with a drop of water to dissolve the ovd.No abnormalities or dark pigmentation was observed.Product history records were reviewed and documentation indicated the product met release criteria.Associated delivery products were not provided.It is unknown if qualified associated products were used.The root cause for the reported "pattern of dark pigmentation" could not be determined.The returned lens portion was evaluated microscopically up to 400x.No dark pigmentation or abnormalities were observed.The other lens portion was not returned (surgeon sent for testing).It cannot be determined if the second portion was damaged or contained the reported dark pigment.All lenses are 100% inspected for cosmetic attributes, and foreign material would not have met alcon¿s release criteria.Each lens is also subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Pathology results provided indicated "punctate material is gram-negative (gw).While it's nature is not entirely clear, it could potentially correspond to either calcification or contamination during processing." it cannot be determined if the second portion was damaged or contained the reported dark pigment.Associated products were not provided.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15429773
Report Number1119421-2022-01964
Device Sequence Number4679561
Product Code MJP
UDI-Device Identifier00380652251150
UDI-Public00380652251150
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2026
Device Model NumberSN6AT5
Device Catalogue NumberSN6AT5.280
Device Lot Number15152719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRAM-NEGATIVE (GW); PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown